Are these purple veins/discoloration after steroid shot permanent? (photos)

I am 6 months post op breast lift with implant. My scar was raised and my surgeon did a steroid injection about a month ago. I notice purple spider veins and general redness. Also my surrounding veins have gone from green to purple. Are these veins/discoloration permanent? Will they fade?

Doctor Answers 1


It is usual to inject an steroid when the scar is too thick, and a side effect of this injections is the formation of telangiectasia that are the very fine red veins and gives a red discoloration to the area. Usually the redness takes from 6 to 9 months to go away, the telangiectasia may be permanent, but you can get IPL or a particular laser that can target the red color and it will go away.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.